Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 30, 2016, 2:28 PM CDT for 10 counties in South Dakota. It took effect at Mar 31, 2016, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 2:28 PM CDT (19:28 UTC)
- In effect from
- Mar 31, 2016, 7:00 AM CDT
- Expired
- Mar 31, 2016, 7:06 PM CDT
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 166 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS73 KABR 301928 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 228 PM CDT WED MAR 30 2016 SDZ003-004-009-015-016-033>035-045-048-310400- /O.NEW.KABR.WI.Y.0004.160331T1200Z-160401T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 228 PM CDT WED MAR 30 2016 /128 PM MDT WED MAR 30 2016/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY. * TIMING...WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
967 WWUS73 KABR 310226 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 926 PM CDT WED MAR 30 2016 SDZ003-004-009-015-016-033>035-045-048-311100- /O.CON.KABR.WI.Y.0004.160331T1200Z-160401T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 926 PM CDT WED MAR 30 2016 /826 PM MDT WED MAR 30 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY... * TIMING...WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
371 WWUS73 KABR 310852 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CDT THU MAR 31 2016 SDZ003-004-009-015-016-033>035-045-048-311700- /O.CON.KABR.WI.Y.0004.160331T1200Z-160401T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 352 AM CDT THU MAR 31 2016 /252 AM MDT THU MAR 31 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... * TIMING...WINDS WILL INCREASE BY MID MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
087 WWUS73 KABR 311551 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1051 AM CDT THU MAR 31 2016 SDZ003-004-009-015-016-033>035-045-048-010000- /O.CON.KABR.WI.Y.0004.000000T0000Z-160401T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 1051 AM CDT THU MAR 31 2016 /951 AM MDT THU MAR 31 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
572 WWUS73 KABR 010006 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 706 PM CDT THU MAR 31 2016 SDZ003-004-009-015-016-033>035-045-048-010115- /O.CAN.KABR.WI.Y.0004.000000T0000Z-160401T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 706 PM CDT THU MAR 31 2016 /606 PM MDT THU MAR 31 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE WIND WILL CONTINUE TO ABATE THROUGH THE EVENING THUS THE ADVISORY HAS BEEN CANCELLED. $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 30, 1:09 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 30, 1:09 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 109 PM CDT WED MAR 30 2016 .UPDATE... ISSUED AT 107 PM CDT WED MAR 30 2016 18Z AVIATION DISCUSSION UPDATED BELOW. UPDATE ISSUED AT 1143 AM CDT WED MAR 30 2016 A THIN LINE OF SHOWERS/DRIZZLE REMAINS FROM AROUND MIDLAND TO SUMMIT. EXPECT THIS PRECIP TO CONTINUE TO SINK ACROSS THE SE HALF OF THE CWA THROUGH THE DAYTIME HOURS. PLENTY OF CLEARING HAS BEEN NOTED NW OF MOBRIDGE. THIS TREND WILL CONTINUE...ALTHOUGH SOME CU COULD SNEAK IN PRIOR TO SUNSET. OTHERWISE WATCHING THE LARGE SWATH OF CLOUDS OVER N MT THAT WILL BE IMPACTING OUR WX OVERNIGHT AND INTO THURSDAY. UPDATE ISSUED AT 621 AM CDT WED MAR 30 2016 SEE UPDATED AVIATION DISCUSSION BELOW. && .SHORT TERM...(TODAY THROUGH FRIDAY AFTERNOON) ISSUED AT 402 AM CDT WED MAR 30 2016 A LARGE SECTION OF THE CWA HAS ACTUALLY REMAINED DRY OVERNIGHT AS THE BULK OF THE PRECIP RIDES EAST-NORTHEAST ACROSS FAR SOUTHERN SD AND INTO SOUTHEAST SD. FOR THIS CWA...HAVE SEEN LIGHT RAIN ALONG THE ND BORDER MOST OF THE NIGHT WITH THE NEXT WAVE OF MOISTURE HAVING MOVED INTO THE SOUTHEAST COUNTIES OVER THE PAST HOUR OR TWO. HI RES MODELS CONTINUE TO BACK OFF A BIT ON AREAL COVERAGE OF PRECIP AND QPF...SO HAVE ADJUSTED FORECAST ACCORDINGLY. IT STILL APPEARS BEST CHANCES FOR RAINFALL WILL BE OVER THE EASTERN CWA DOWN THROUGH SOUTH CENTRAL SD. IN FACT...NORTH CENTRAL SD WILL LIKELY REMAIN DRY THROUGH MUCH OF THE DAY WITH DECREASING CLOUDS THROUGH THE DAY. NUMERICAL GUIDANCE HAS COME IN A BIT HIGHER WITH TEMPS TODAY AND FEEL THIS IS LEGIT...ESPECIALLY FOR THE NORTHWEST CWA AND HAVE INCREASED HIGHS THERE. ELSEWHERE...GENERALLY A COUPLE DEGREE INCREASE IN HIGHS GIVEN THERE IS NOT MUCH COLD AIR ADVECTION BEHIND THIS WAVE AND ACTUALLY...WARM AIR ADVECTION ENSUES LATER THIS AFTERNOON. NEXT AREA OF LOW PRESSURE DROPS SOUTH ACROSS THE AREA LATE TONIGHT AND THROUGH THE DAY THURSDAY. MODELS SEEM TO HAVE NUDGED THE BULK OF PRECIP EASTWARD A TAD...PLACING IT FROM CENTRAL SD INTO THE JAMES RIVER VALLEY. THERMAL PROFILES SUPPORT SNOW OVER THE WESTERN CWA WITH SOME LIGHT ACCUMS QUITE POSSIBLE. A GOOD SHOT OF COLD AIR ADVECTION FOLLOWS THIS SYSTEM FOR THURSDAY NIGHT WHICH WILL ALLOW LOWS TO DROP INTO THE 20S. ON FRIDAY...STILL LOOKING AT A RATHER COOL DAY ACROSS THE EAST...BUT WITH WARM AIR ADVECTION ALREADY RAMPING UP OVER THE WESTERN CWA IN THE AFTERNOON...SHOULD BE ABLE TO REACH THE 50S FOR HIGHS. DECIDED TO RAISE HIGHS A COUPLE DEGREES OVER THE WESTERN COUNTIES ON FRIDAY BASED ON 925/850 MB TEMPS AND GOOD WESTERLY MIXING WINDS. .LONG TERM...(FRIDAY EVENING THROUGH TUESDAY) ISSUED AT 402 AM CDT WED MAR 30 2016 THE EXTENDED PERIOD STARTS OFF WITH A CLIPPER LOW SLIDING FROM SOUTH CENTRAL CANADA TO WISCONSIN FRIDAY NIGHT...POSSIBLY SKIRTING THE NORTHEASTERN CWA. HIGH PRESSURE THEN TRACKS ACROSS THE REGION BEFORE ANOTHER LOW PRESSURE SYSTEM SLIDES ACROSS THE NORTHERN PLAINS SUNDAY...BRINGING A CHANCE OF PRECIPITATION TO MAINLY THE WESTERN AND CENTRAL CWA SUNDAY NIGHT. THE REMAINDER OF THE PERIOD LOOKS TO BE DRY...WITH ANOTHER STORM SYSTEM APPROACHING RIGHT AT THE VERY END OF THE PERIOD. THE ECMWF IS CONSIDERABLY FASTER BRINGING THE SYSTEM TO THE NORTHERN PLAINS THAN THE GFS...SO FOR NOW WILL LEAN TOWARD THE GFS AND BANK ON PRECIPITATION NOT STARTING UNTIL AFTER THE EXTENDED PERIOD ENDS. TEMPERATURES WILL BE FAIRLY MILD THROUGH THE PERIOD...WITH HIGHS RANGING FROM THE 40S EAST TO THE LOWER TO MID 60S WEST FRIDAY...SATURDAY AND SUNDAY. JUST A HINT OF COOLER AIR WITH MORE CLOUD COVER ON MONDAY...WITH HIGHS IN THE MID 40S TO MID 50S...THEN WILL SEE FAIRLY STRONG WAA KICK IN AHEAD OF THE APPROACHING LOW...WITH HIGHS FROM THE MID 50S EAST TO THE LOWER 70S SOUTHWEST ON TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 107 PM CDT WED MAR 30 2016 A BAND OF LIGHT RAIN SHOWERS WILL AFFECT THE PIR AND ATY AREAS THROUGH THE EARLY AFTERNOON BEFORE DROPPING SOUTH. ALSO...MVFR CEILINGS WILL PUSH SOUTH THIS AFTERNOON AS HIGHER VFR MIXED LAYER CU CLOUDS DEVELOP. THESE CLOUDS WILL THEN DISSIPATE THIS EVENING WITH THE SUNSET AS MORE CLOUDS MOVE IN FROM THE NORTHWEST WITH THE NEXT SHORT WAVE TROUGH. THE CEILINGS WILL THEN LOWER WITH THIS TROUGH THROUGH THE NIGHT AND THURSDAY MORNING WITH LIGHT RAIN AND LIGHT SNOW MOVING INTO THE REGION. THUS...EXPECT MVFR CEILINGS ALONG WITH LIGHT RAIN/SNOW AFFECTING ALL LOCATIONS WITH VISIBILITIES POSSIBLY BEING REDUCED TO 3 MILES OR LESS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...TMT LONG TERM...PARKIN AVIATION...MOHR
Hazardous weather outlook, Mar 30, 4:21 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 421 AM CDT WED MAR 30 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-310930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 421 AM CDT WED MAR 30 2016 /321 AM MDT WED MAR 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.